[Maternal pulmonary oedema due to the use of atosiban in cases of multiple gestation]
SourceNederlands Tijdschrift voor Geneeskunde, 157, 1, (2013), pp. A5316
Article / Letter to editor
Display more detailsDisplay less details
Nederlands Tijdschrift voor Geneeskunde
SubjectN4i 1: Pathogenesis and modulation of inflammation; NCEBP 14: Cardiovascular diseases; NCEBP 14: Cardiovascular diseases IGMD 6: Hormonal regulation; ONCOL 5: Aetiology, screening and detection
BACKGROUND: Nifedipine is used as a first choice tocolytic agent in many Dutch hospitals, but its use is discouraged in multiple gestations. Atosiban, a selective oxytocin receptor antagonist that rarely causes systemic side effects, is used as an alternative. CASE DESCRIPTION: A 32-year-old primigravida with spontaneous triplet pregnancy was admitted at 33 3/7 weeks for threatened preterm labour. For tocolysis, atosiban was administered for 48 hours together with betamethasone for foetal lung maturation. One day after treatment with atosiban she developed dyspnoea caused by pulmonary oedema. After a caesarean section and furosemide treatment the pulmonary oedema resolved. Analysis showed that atosiban was a likely cause of the pulmonary oedema. CONCLUSION: Every patient with multiple gestation is at increased risk of pulmonary oedema. Any tocolytic agent may elicit that response, even the relatively safe atosiban.
Upload full text
Use your RU credentials (u/z-number and password) to log in with SURFconext to upload a file for processing by the repository team.